Medical Questions > Conditions and Diseases > Acid Reflux Forum

Adverse Reactions to Ppi's & Reflux medicine

Must Read
Flu basics - what is the flu? Get started here to learn how to protect yourself....
Who is at risk of developing flu related complications? Can people die from the flu? More on risk factors here....
We answer your questions on flu symptoms here. How are cold and flu symptoms different? When should you seek medical help for flu? Plus more....
Has anyone else experienced adverse reactions to their reflux medicine? I tried Protonix and Prevacid and both make me flush all over and have leg cramps and lightheadedness. I don't know what to do because I have terrible ulcers and reflux.
Did you find this post helpful?
|

replied November 21st, 2007
Extremely eHealthy
Have you spoken to you doctor about this? There are other medications out there that he could give you. I would conslut with him/her to see what can be done. You should not have to put up with side effects. Are you on any other new medication that could possibily cause this?

Carrie
|
Did you find this post helpful?

replied December 20th, 2007
I just posted something similar to yours, except with different side effects and differents PPI/H2 blocker meds.

I was on ranitidine, and I felt sick (doc says I coincidentally contracted a virus), but he switched me to rabeprazole just in case.

I have had dizziness, nausea, headaches, chest pains, insomnia, anxiety, red eyes, muscle aches, diarrhea, and probably a couple more that I can't remember.

So far, I've been on Omeprazole (Prilosec), Ranitidine (Zantac) and Rabeprazole (Aciphex, or in Canada it's Pariet). The Prilosec and Aciphex, which are PPI's, in my case, have less side effects than the Zantac which is a H2 blocker.

I'm still seeking answers myself, so all I can say for now is that I feel your pain. Hope you feel better soon!
|
Did you find this post helpful?

replied December 20th, 2007
Also I was just researching online about my meds and thought I'd look into yours a bit more. Here's what I found on Prevacid (Lansoprazole)
http://www.drugs.com/ppa/lansoprazole.html

Flush and lightheadedness - maybe due to the anemia?
Leg cramps - maybe due to dehydration from diarrhea (if any)??

And for your Protonix (Pantoprazole Sodium)

More of the same... they're both PPI's, but Protonix seems to have many more adverse reactions.

All the same, you should go see a doctor about them. None of these side effects should be taken lightly.
|
Did you find this post helpful?

replied June 30th, 2010
Similar symptoms
I realize this is about 2 1/2 years later, but Gordon 79 did you figure out your problem. I am experiencing similar symptoms...
|
Did you find this post helpful?

replied July 2nd, 2010
Wow, it's been so long already... I didn't even realize.

I was using the acid reducing medications to help treat my h.pylori infection. That was a really bad time in my life and it still hasn't fully been resolved yet.

The acid reducers are definitely effective in reducing acid and doing its intended job. I personally did feel the side effects and pretty harshly too. I directly attribute them to the medications because soon after stopping them, I felt the side effects calm down.

I should say that not everyone experiences the side effects though, so you really should see your doctor to make sure they are side effects and not anything else.
|
Did you find this post helpful?
Quick Reply